Wildfire, Wheeler
- When
- March 22, 3:56 PM CST to 9:00 PM CST
- Where
- Wheeler forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
The 592 and CR 19 Wildfire began around 1556CST approximately two miles east northeast of Twitty Texas in Wheeler county. The wildfire consumed an estimated four hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 592 and CR 19 Wildfire began around 1556CST approximately two miles east northeast of Twitty Texas in Wheeler county. The wildfire consumed an estimated four hundred acres. There were no reports of damages but there was a report of one injury and one near miss. There were a total of four fire departments and other agencies that responded to the wildfire which was contained around 2100CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 22, 3:18 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT TUE MAR 22 2016
.DISCUSSION...
VERY FEW CHANGES MADE TO THE FORECAST. WINDS ON WEDNESDAY EXPECTED
TO BE MOST IMPACTFUL PART OF THE FORECAST.
STRONGLY DYNAMIC SYSTEM EXPECTED TO PRODUCE A CLOSED MID-LEVEL LOW BY
SUNRISE WEDNESDAY...WHICH MODELS AGREE THAT WILL PASS NORTH OF
PANHANDLES DURING THE DAY. STRONG WINDS AT ALL LEVELS WILL EXIST.
FALLING PRESSURES AND TIGHTENING PRESSURE GRADIENTS WILL PRODUCE
WINDY CONDITIONS AHEAD OF ASSOCIATED STRONG COLD FRONT. WINDS
LIKELY TO REACH WIND ADVISORY LEVELS AREA-WIDE. STRONG LIKELIHOOD
OF GUSTS AROUND 60 MPH...ESPECIALLY ACROSS NORTHERN HALF OF FORECAST
AREA...WHERE A HIGH WIND WATCH WILL BE IN EFFECT. POTENTIAL FOR
EVAPORATION BELOW HIGH-BASED SHOWERS WILL ADD TO GUST STRENGTH.
UNEVENTFUL WEATHER EXPECTED THURSDAY THROUGH FRIDAY NIGHT AS NEXT
MID-LEVEL TROF TAKES SHAPE AND BECOMES POISED TO OUR WEST. LOW POPS
HAVE BEEN RETAINED FOR SATURDAY AND SATURDAY NIGHT AS THIS TROF
PASSES. LOW POPS OFFERED BY BLEND ACROSS NORTHERN SECTIONS HAVE
BEEN ACCEPTED FOR SUNDAY. 03
COCKRELL
&&
.FIRE WEATHER...
SOUTHWEST WINDS WILL BE SLOW TO DIMINISH THIS EVENING. CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING...WITH SOUTHEAST
SECTIONS IMPROVING EARLIEST. STRONG SOUTHWEST AND WEST WINDS ON
WEDNESDAY MAY PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
SOUTHERN AND EASTERN PARTS OF THE TEXAS PANHANDLE PRIOR THE THE
PASSAGE OF A STRONG COLD FRONT WHICH WILL SHIFT WINDS TO THE
NORTHWEST DURING THE DAY. MUCH LIGHTER WINDS ARE EXPECTED ON
THURSDAY. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY
ACROSS PORTIONS OF THE TEXAS PANHANDLE. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 48 60 31 62 38 / 0 10 5 0 0
BEAVER OK 49 58 30 60 36 / 0 20 20 0 0
BOISE CITY OK 43 51 27 59 32 / 0 20 20 0 0
BORGER TX 52 62 33 62 42 / 0 10 10 0 0
BOYS RANCH TX 47 61 30 63 37 / 0 10 5 0 0
CANYON TX 48 61 31 63 38 / 0 10 0 0 0
CLARENDON TX 52 64 34 62 38 / 0 0 0 0 0
DALHART TX 43 56 28 61 33 / 0 20 10 0 0
GUYMON OK 47 55 29 61 35 / 0 20 20 0 0
HEREFORD TX 46 60 30 63 36 / 0 10 0 0 0
LIPSCOMB TX 51 61 32 60 39 / 0 10 10 0 0
PAMPA TX 50 56 31 59 39 / 0 5 5 0 0
SHAMROCK TX 52 67 35 62 39 / 0 0 5 0 0
WELLINGTON TX 52 71 36 64 39 / 0 0 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
ROBERTS...SHERMAN.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HEMPHILL...
LIPSCOMB...OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
06/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT TUE MAR 22 2016 OKZ001>003-TXZ001>020-231100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 334 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES THROUGH EARLY THIS EVENING. STRONG SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT WILL BE COMMON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE ON WEDNESDAY. A WIND ADVISORY MAY BE NEEDED ACROSS MUCH OF THE PANHANDLES ON WEDNESDAY DUE TO STRONG WINDS. WINDS ARE EXPECTED TO BE STRONGER ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE...WHERE A HIGH WIND WATCH IS IN EFFECT. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS PORTIONS OF THE TEXAS PANHANDLE ON FRIDAY. LIGHT SNOW SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY NIGHT INTO SUNDAY MORNING. ANY ACCUMULATIONS ARE EXPECTED TO BE MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND WEDNESDAY. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626199.